Cancer Home > Zevalin Overdose
Because a healthcare provider will administer your dose of Zevalin (ibritumomab), an overdose is unlikely to occur. However, a miscalculation of the dosage could occur and result in an overdose. Possible symptoms of receiving too much of this drug could include infections, vomiting, and dehydration. Treatment will likely consist of supportive care to treat any symptoms that result.
Can You Receive Too Much Zevalin?Zevalin® (ibritumomab) is a prescription medication given as an injection into a vein for the treatment of non-Hodgkin's lymphoma (cancer of the lymphoid system). As with any medicine, it is probably possible to receive too much Zevalin.
Effects of an OverdoseAn overdose with Zevalin is unlikely, as the medication is given intravenously by a healthcare provider in a healthcare setting. However, a miscalculation of the correct dose could potentially result in an overdose.
- Dangerously low blood cell counts, which could cause:
- Serious anemia
- Loss of appetite
- Nausea and vomiting
- Extreme nervousness
- Red, itchy, blistering skin
- Low blood pressure (hypotension).
Treatment Options for a Zevalin OverdoseTreatment for a Zevalin overdose will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive care for this type of overdose may include:
- Close monitoring of blood cell counts
- Close monitoring for infections, and treatment if necessary
- Intravenous (IV) fluids, if needed
- Medications to treat other symptoms, such as diarrhea, nausea, and vomiting.